MAUDE Adverse Event Report: US SURGICAL PUERTO RICO SURGIWAND II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

US SURGICAL PUERTO RICO SURGIWAND II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 178094
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic gynecology, the device's claw on the cleaning side of the suction/cleaning trumpet valve button got damaged and came off.The surgeon then used another device to resolve the issue in order to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the button had disengaged and was damaged.It was reported that the device broke and a component disengaged from the device.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur if the button was manipulated excessively or exerted angular pressure that could result damage to the button assembly.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGIWAND II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key11155093
Report Number2647580-2021-00124
Device Sequence Number3383452
Product Code GEI
UDI-Device Identifier10884523000917
UDI-Public10884523000917
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K961771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number178094
Device Catalogue Number178094
Device Lot NumberP0E1384Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2020
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer03/04/2021
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1